Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

December 18, 2021Angelina County, Texas

NWS Shreveport, LA issued this special weather statement at Dec 18, 2021, 11:02 AM CST for Angelina County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 11:02 AM CST (17:02 UTC)
Expired
Dec 18, 2021, 11:45 AM CST
In force
43 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
50

County Angelina County, TX

The radar

The Ft Polk radar (KPOE), 143 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS84 KSHV 181702
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
1102 AM CST Sat Dec 18 2021
 
TXZ165-166-181745-
Angelina TX-San Augustine TX-
1102 AM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of southeastern Angelina
and southwestern San Augustine Counties through 1145 AM CST...

At 1101 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 9 miles north of Chester to
near Seven Oaks. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Zavalla, Dolan and Shawnee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9466 3110 9468 3122 9467
      3124 9435 3122 9433 3123 9432 3124 9434
      3125 9420 3108 9421 3103 9447
TIME...MOT...LOC 1701Z 265DEG 25KT 3124 9460 3106 9460 3085 9478 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

04

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 11:00 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 18, 11:00 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1100 AM CST Sat Dec 18 2021

.UPDATE...

As of 10:50 AM CST, the cold front is currently proceeding just
east of the Shreveport/Bossier City metro area with showers and
thunderstorms. The strongest thunderstorms are just out ahead of
the front in Angelina County and Bienville Parish, however, they
are being quickly undercut from the best instability by the speed
and southeasterly direction of the frontal boundary itself in
comparison to the southwesterly flow aloft.

Temperature trends continue to mostly occur as anticipated, with
sky and precipitation grids updated to account for the speed of
the frontal boundary. The Lake Wind Advisory has been expanded to
include more eastern zones through 6 PM CST. No additional
forecast or hazard adjustments were necessary at this time. /16/

&&

.PREV DISCUSSION... /issued 557 AM CST Sat Dec 18 2021/

AVIATION...

A strong cold front will be passing through the region and
bringing inclement weather in the form of gusty northwesterly
surface winds from 15 to 25 mph, numerous showers and embedded
thunderstorms, and a combination of IFR to MVFR visibility and/or
ceiling restrictions. The worst of the conditions will be arriving
at TXK/TYR/GGG within the next few hours, to LFK and SHV by 9 AM
CST, and to ELD and MLU between late morning to early afternoon.
An isolated severe thunderstorm cannot be ruled out at
LFK/SHV/ELD/MLU with any severe storms in these areas possibly
containing high winds and hail. Rainfall will very gradually taper
off 3 to 5 hours after the initial heavy rain starts, but the low
ceilings may take several more hours to clear between later this
afternoon and well into the evening. Conditions should be all VFR
at all sites later tonight, with the exception of MLU - as that
site may take until earlier tomorrow morning to be VFR again. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  39  52  37 / 100  10   0   0
MLU  73  39  52  34 / 100  40   0   0
DEQ  57  29  50  27 /  90   0   0   0
TXK  64  35  49  33 / 100   0   0   0
ELD  66  34  50  30 / 100  10   0   0
TYR  65  36  50  36 / 100   0   0  10
GGG  68  36  51  34 / 100   0   0  10
LFK  71  40  55  39 /  90  10   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
     010>014-021.

OK...Lake Wind Advisory until 6 PM CST this evening for OKZ077.

TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165-166.

&&

16/50
Hazardous weather outlook, Dec 18, 4:38 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
438 AM CST Sat Dec 18 2021

ARZ073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-
191200-
Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
438 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana, east
Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will become more widespread across the
area today as a strong cold front moves across the region. A few
storms could be severe today from this morning through the mid-
afternoon hours, mainly south of a line from Tyler to El Dorado.
Damaging winds and large hail will be the primary threats. In
addition, locally heavy rainfall may result in isolated flooding.

Winds will become northerly after the passage of the cold front
and will increase in speed to between 15 and 25 mph with
occasional higher gusts. Therefore, a Lake Wind Advisory is in
effect until 6 PM CST for all of East Texas and portions of
extreme Northwest Louisiana. The wind speeds should diminish early
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed today through this
afternoon.

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124-125-
191200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-
438 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will become more widespread across the
area today as a strong cold front moves across the region. Locally
heavy rainfall may result in isolated flooding.

Winds will become northerly after the passage of the cold front
and will increase in speed to between 15 and 25 mph with
occasional higher gusts. Therefore, a Lake Wind Advisory is in
effect until 6 PM CST for all of East Texas, Southeast Oklahoma,
and portions of Southwest Arkansas. The wind speeds should
diminish early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Below freezing temperatures are possible across much of the area
during the overnight and early morning hours Sunday through
Wednesday. Otherwise, no hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters should not be needed through
tonight.

09

In the hours before

Special weather statement, Dec 18, 8:00 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
800 AM CST Sat Dec 18 2021

TXZ149>151-153-181500-
Cherokee TX-Panola TX-Rusk TX-Shelby TX-
800 AM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southwestern Panola,
southern Rusk, northwestern Shelby and northeastern Cherokee Counties
through 900 AM CST...

At 759 AM CST, Doppler radar was tracking a strong thunderstorm over
New Salem, or 14 miles northeast of Rusk, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pinehill, New Salem, Minden, Mount Enterprise, Reklaw, Dotson,
Lawsonville, Glenfawn, Laneville, Fairplay and Brachfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3218 9444 3193 9437 3184 9489 3185 9493
      3183 9494 3182 9502 3201 9509
TIME...MOT...LOC 1359Z 253DEG 26KT 3193 9497

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Dec 18, 8:22 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
822 AM CST Sat Dec 18 2021

TXZ150-152-153-181500-
Nacogdoches TX-Rusk TX-Shelby TX-
822 AM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southeastern Rusk,
northern Nacogdoches and northwestern Shelby Counties through 900 AM
CST...

At 821 AM CST, Doppler radar was tracking a strong thunderstorm over
Trawick, or 14 miles north of Nacogdoches, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Timpson, Garrison, Trawick, Cushing, Appleby, Arcadia, Looneyville
and Stockman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3167 9491 3183 9492 3193 9437 3170 9429
TIME...MOT...LOC 1421Z 255DEG 35KT 3181 9473

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Dec 18, 8:52 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
852 AM CST Sat Dec 18 2021

TXZ150>153-165-166-181530-
Panola TX-Angelina TX-Nacogdoches TX-San Augustine TX-Rusk TX-
Shelby TX-
852 AM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of Panola, southeastern
Rusk, Nacogdoches, western Shelby, northwestern Angelina and
northwestern San Augustine Counties through 930 AM CST...

At 850 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Beckville to near Pollok. Movement was
northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nacogdoches, Carthage, Center, San Augustine, Tenaha, Timpson,
Garrison, Beckville, Deberry, Melrose, Martinsville, Neuville,
Trawick, Woden, Pollok, Appleby, Mount Enterprise, Chireno, Gary City
and Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3233 9405 3149 9413 3135 9495 3232 9449
TIME...MOT...LOC 1450Z 236DEG 42KT 3226 9437 3146 9481

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Dec 18, 9:38 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
938 AM CST Sat Dec 18 2021

LAZ001-002-010-TXZ151-153-181615-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Shelby TX-
938 AM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of De Soto, southwestern
Caddo and south central Bossier Parishes, eastern Panola and Shelby
Counties through 1015 AM CST...

At 938 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenwood to 6 miles east of Martinsville.
Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shreveport, Bossier City, Center, Mansfield, Stonewall, Logansport,
Tenaha, Joaquin, Deberry, Patroon, Neuville, Shelbyville, Huxley,
South Mansfield, Keachi, Grand Cane, Longstreet, Stanley, Keat Chie
and Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 9439 3234 9426 3249 9350 3184 9379
      3184 9388 3177 9383 3163 9389
TIME...MOT...LOC 1538Z 238DEG 42KT 3237 9392 3163 9432

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Dec 18, 10:30 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1030 AM CST Sat Dec 18 2021

LAZ001-002-010>012-181715-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-
1030 AM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of east central De Soto,
Red River, southeastern Caddo, southwestern Bienville and
southeastern Bossier Parishes through 1115 AM CST...

At 1030 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Haughton to 10 miles east of
Mansfield. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coushatta, Ringgold, Martin, Hall Summit, Castor, Edgefield,
Jamestown, Carmel, Caspiana, Grand Bayou, Lake Bistineau South, Elm
Grove, Loggy Bayou, Womack, Ninock, Crichton, Mc Dade and Armistead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3201 9366 3241 9355 3241 9315 3215 9317
      3214 9319 3213 9317 3199 9318
TIME...MOT...LOC 1630Z 270DEG 28KT 3241 9349 3207 9353

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

04
Special weather statement, Dec 18, 11:02 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1102 AM CST Sat Dec 18 2021

TXZ165-166-181745-
Angelina TX-San Augustine TX-
1102 AM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of southeastern Angelina
and southwestern San Augustine Counties through 1145 AM CST...

At 1101 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to 9 miles north of Chester to
near Seven Oaks. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Zavalla, Dolan and Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9466 3110 9468 3122 9467
      3124 9435 3122 9433 3123 9432 3124 9434
      3125 9420 3108 9421 3103 9447
TIME...MOT...LOC 1701Z 265DEG 25KT 3124 9460 3106 9460 3085 9478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:03 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more15 hr
Dec 18, 6:28 AM CSTSpecial Weather StatementSHVSmith32 min
Dec 18, 7:02 AM CSTSpecial Weather StatementSHVSmith43 min
Dec 18, 7:26 AM CSTSpecial Weather StatementSHVGregg34 min
Dec 18, 7:54 AM CSTSpecial Weather StatementSHVRusk36 min
Dec 18, 8:00 AM CSTSpecial Weather StatementSHVRusk60 min
Dec 18, 8:22 AM CSTSpecial Weather StatementSHVNacogdoches38 min
Dec 18, 8:52 AM CSTSpecial Weather StatementSHVNacogdoches, Panola, Shelby38 min
Dec 18, 9:38 AM CSTSpecial Weather StatementSHVShelby37 min
Dec 18, 10:30 AM CSTSpecial Weather StatementSHVRed River45 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.